MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE SG; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE SG; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number 0170
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If pertinent information is provided in the future, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that this right ventricular (rv) lead and implantable cardioverter defibrillator (icd) exhibited shock impedance measurements of greater than 125 ohms dating back to two thousand and fifteen.The icd is at elective replacement indicator (eri).Technical services (ts) discussed possible shock test for impedances and go from there.This rv lead and icd remain in service at this time.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that this right ventricular (rv) lead and implantable cardioverter defibrillator (icd) exhibited shock impedance measurements of greater than 125 ohms dating back to two thousand and fifteen.The icd is at elective replacement indicator (eri).Technical services (ts) discussed possible shock test for impedances and go from there.This rv lead and icd remain in service at this time.No adverse patient effects were reported.Additional information was received that this icd was explanted and rv lead remained implanted with a within normal range shock impedance measurement of 106 ohms.This rv lead remains in service.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that this right ventricular (rv) lead and implantable cardioverter defibrillator (icd) exhibited shock impedance measurements of greater than 125 ohms dating back to two thousand and fifteen.The icd is at elective replacement indicator (eri).Technical services (ts) discussed possible shock test for impedances and go from there.This rv lead and icd remain in service at this time.No adverse patient effects were reported.Additional information was received that this icd was explanted and rv lead remained implanted with a within normal range shock impedance measurement of 106 ohms.This rv lead remains in service.No adverse patient effects were reported.Additional information was received that this rv lead exhibited a gradual rise in shock impedance measurements, eventually going out of range, indicating calcification.Additionally, pace impedance has varied between 1000 and 1400 since this patient had their device change out.Threshold measurements were within normal range and no noise has been observed.Ts discussed that since this patients device change out the shock impedance has plateaued however discussed considering a defibrillation threshold (dft) test as this patient had previously undergone a dft during the device change out which was successful.This rv lead remains in service at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This product has not been returned to boston scientific and physical analysis could not be conducted.Investigation of the available information/data determined that the observed gradual rise in lvsi measurements was likely associated with calcification, as there was no conclusive evidence of compromised physical or electrical integrity of the lead.This condition may develop over time and can be reflected in a gradual and sustained increase in shock impedance measurements.Boston scientific issued a field safety notice to physicians in july 2025 regarding the potential for reliance defibrillation leads with expanded polytetrafluoroethylene (eptfe) coating to exhibit a pattern of gradually increasing lvsi measurements due to calcification, which may result in elevated high voltage shock impedance (hvsi) measurements and reduced shock efficacy.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.Review of labeling determined that the complaint situation was listed in the manual.There was no indication in the complaint that the product was not used in accordance to labeling.The manual was unlikely to be the cause of the reported complaint; translation, wording, or graphics does not require further review.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause traced to device design.This product was manufactured prior to implementation of the udi regulation and as a result, the complete udi is not available.Applicable us product data has been included in this report.

Brand Name
ENDOTAK RELIANCE SG
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key16954989
Report Number2124215-2023-24914
Device Sequence Number3613636
Product Code LWS
UDI-Device Identifier00802526373282
UDI-Public00802526373282
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P910073/S041
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/11/2013
Device Model Number0170
Device Catalogue Number0170
Device Lot Number100684
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/05/2023
Supplement Date Received by Manufacturer06/01/2023
11/12/2025
03/26/2026
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date06/05/2023
11/19/2025
04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale